• Bernoulli
  • Volume 19, Number 5A (2013), 2000-2009.

Integrability properties and limit theorems for the exit time from a cone of planar Brownian motion

Stavros Vakeroudis and Marc Yor

Full-text: Open access


We obtain some integrability properties and some limit theorems for the exit time from a cone of a planar Brownian motion, and we check that our computations are correct via Bougerol’s identity.

Article information

Bernoulli Volume 19, Number 5A (2013), 2000-2009.

First available in Project Euclid: 5 November 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Bougerol’s identity exit time from a cone planar Brownian motion skew-product representation


Vakeroudis, Stavros; Yor, Marc. Integrability properties and limit theorems for the exit time from a cone of planar Brownian motion. Bernoulli 19 (2013), no. 5A, 2000--2009. doi:10.3150/12-BEJ438.

Export citation


  • [1] Alili, L., Dufresne, D. and Yor, M. (1997). Sur l’identité de Bougerol pour les fonctionnelles exponentielles du mouvement Brownien avec drift. In Exponential Functionals and Principal Values Related to Brownian Motion (M. Yor, ed.). A collection of research papers. Biblioteca de la Revista Matematica, Ibero-Americana 3–14. Madrid: Revista Matemática Iberoamericana.
  • [2] Bertoin, J. and Werner, W. (1994). Asymptotic windings of planar Brownian motion revisited via the Ornstein–Uhlenbeck process. In Séminaire de Probabilités, XXVIII. Lecture Notes in Math. 1583 138–152. Berlin: Springer.
  • [3] Biane, P., Pitman, J. and Yor, M. (2001). Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions. Bull. Amer. Math. Soc. (N.S.) 38 435–465 (electronic).
  • [4] Biane, P. and Yor, M. (1987). Valeurs principales associées aux temps locaux browniens. Bull. Sci. Math. 111 23–101.
  • [5] Bougerol, P. (1983). Exemples de théorèmes locaux sur les groupes résolubles. Ann. Inst. H. Poincaré Sect. B (N.S.) 19 369–391.
  • [6] Burkholder, D.L. (1977). Exit times of Brownian motion, harmonic majorization, and Hardy spaces. Advances in Math. 26 182–205.
  • [7] Doney, R.A. and Vakeroudis, S. (2013). Windings of planar stable processes. In Sém. Prob. XLV, Lect. Notes in Mathematics. Berlin/Heidelberg/New York: Springer. To appear.
  • [8] Dufresne, D. (2000). Laguerre series for Asian and other options. Math. Finance 10 407–428.
  • [9] Durrett, R. (1982). A new proof of Spitzer’s result on the winding of two-dimensional Brownian motion. Ann. Probab. 10 244–246.
  • [10] Itô, K. and McKean, H.P. Jr. (1965). Diffusion Processes and Their Sample Paths. Die Grundlehren der Mathematischen Wissenschaften 125. Berlin/Heidelberg/New York: Springer.
  • [11] Lévy, P. (1980). Œuvres de Paul Lévy. Processus stochastiques 4 Paris: Gauthier-Villars. Published under the direction of Daniel Dugué with the collaboration of Paul Deheuvels and Michel Ibéro.
  • [12] Matsumoto, H. and Yor, M. (2005). Exponential functionals of Brownian motion. I. Probability laws at fixed time. Probab. Surv. 2 312–347.
  • [13] Messulam, P. and Yor, M. (1982). On D. Williams’ “pinching method” and some applications. J. London Math. Soc. (2) 26 348–364.
  • [14] Pitman, J. and Yor, M. (2003). Infinitely divisible laws associated with hyperbolic functions. Canad. J. Math. 55 292–330.
  • [15] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Berlin: Springer.
  • [16] Spitzer, F. (1958). Some theorems concerning $2$-dimensional Brownian motion. Trans. Amer. Math. Soc. 87 187–197.
  • [17] Vakeroudis, S. (2011). Nombres de tours de certains processus stochastiques plans et applications à la rotation d’un polymère. (Windings of some planar stochastic processes and applications to the rotation of a polymer.) PhD thesis, Université Pierre et Marie Curie (Paris VI), Paris.
  • [18] Vakeroudis, S. (2011). On hitting times of the winding processes of planar Brownian motion and of Ornstein–Uhlenbeck processes, via Bougerol’s identity. Teor. Veroyatnost. i Primenen.–SIAM Theory Probab. Appl. 56 566–591 (in TVP).
  • [19] Vakeroudis, S. and Yor, M. (2012). Some infinite divisibility properties of the reciprocal of planar Brownian motion exit time from a cone. Electron. Commun. Probab. 17 9.
  • [20] Williams, D. (1974). A simple geometric proof of Spitzer’s winding number formula for 2-dimensional Brownian motion. Preprint. Swansea: Univ. College.
  • [21] Yor, M. (1980). Loi de l’indice du lacet brownien, et distribution de Hartman–Watson. Z. Wahrsch. Verw. Gebiete 53 71–95.
  • [22] Yor, M. (1985). Une décomposition asymptotique du nombre de tours du mouvement brownien complexe. Astérisque 132 103–126. Colloquium in honor of Laurent Schwartz, Vol. 2 (Palaiseau, 1983).
  • [23] Yor, M. (1997). Generalized meanders as limits of weighted Bessel processes, and an elementary proof of Spitzer’s asymptotic result on Brownian windings. Studia Sci. Math. Hungar. 33 339–343.
  • [24] Yor, M. (2001). Exponential Functionals of Brownian Motion and Related Processes. Springer Finance. Berlin: Springer. With an introductory chapter by Hélyette Geman, Chapters 1, 3, 4, 8 translated from the French by Stephen S. Wilson.